Thunderstorm Wind, Atkinson
- When
- May 26, 4:44 PM EST
- Where
- Atkinson County, 0.69 mi N of Willacoochee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.340, -83.050
A tree was blown down.
Southeast steering flow over a warm and unstable airmass triggered scattered late afternoon and early evening storms focused toward the I-75 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southeast steering flow over a warm and unstable airmass triggered scattered late afternoon and early evening storms focused toward the I-75 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 4:09 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 PM EDT TUE MAY 26 2015 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ALONG THE INTERSTATE 75 CORRIDOR THROUGH EARLY EVENING... .NEAR TERM (THROUGH TONIGHT): ISOLATED TO WIDELY SCATTERED INLAND SHOWERS AND STORMS WILL BECOME MORE NUMEROUS ACROSS OUR WESTERN ZONES LATE THIS AFTERNOON BETWEEN 5 AND 8 PM ALONG THE SLOWLY MOVING GULF COAST SEABREEZE. EASTERN AREAS WILL REMAIN RAIN FREE THANKS TO BEING BEHIND THE ATLANTIC COAST SEABREEZE AND ON THE WESTERN PERIPHERY OF STRONG SUBSIDENCE AND DRY AIR ALOFT ACROSS THE WESTERN ATLANTIC OCEAN. THE STORMS ACROSS OUR WESTERN ZONES WILL BE WORKING WITH CAPE VALUES NEAR 3000 J/KG AND 0-6KM BULK SHEAR VALUES NEAR 25 KNOTS. SOME UPPER LEVEL ENERGY AND APPRECIABLE UPPER DIVERGENCE LATE THIS AFTERNOON WILL ALL COMBINE TO SUPPORT THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS IN OUR WESTERN ZONES LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...EXCESSIVE LIGHTNING...AND LOCALLY HEAVY RAINFALL DUE TO SLOW STORM MOTION. ALL OF THIS ACTIVITY ACROSS OUR WESTERN ZONES WILL GENERALLY REMAIN NEARLY STATIONARY WITH A SLOW DRIFT EASTWARD TOWARDS THE HIGHWAY 301 CORRIDOR EARLY THIS EVENING. THIS ACTIVITY WILL ALSO WEAKEN CONSIDERABLY THIS EVENING WITH THE LOSS OF DIURNAL HEATING. ALL CONVECTION SHOULD END BY MIDNIGHT WITH NO RAIN EXPECTED THE REST OF THE NIGHT. OVERNIGHT LOWS WILL BE SLIGHTLY COOLER DUE TO DEEP LAYER DRY AIR ADVECTING WESTWARD ACROSS THE FORECAST AREA OVERNIGHT. .SHORT TERM (WEDNESDAY THROUGH FRIDAY NIGHT)... A RATHER STAGNANT WEATHER PATTERN WILL PREVAIL...FEATURING RIDGING ALOFT ALONG THE SOUTHEASTERN U.S. SEABOARD...WITH "BERMUDA" SURFACE RIDGING MAINTAINING A DEEP ONSHORE WIND REGIME LOCALLY. SHORTWAVE ENERGY WILL GLIDE NORTHEASTWARD FROM THE GULF OF MEXICO AROUND THE PERIPHERY OF THE ATLANTIC RIDGE ON WEDNESDAY...IMPACTING THE WESTERN SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA...WITH SCATTERED TO NUMEROUS CONVECTION DEVELOPING MAINLY WEST OF INTERSTATE 75. A VERY DRY AND SUBSIDENT AIR MASS...CURRENTLY SEEN ON WATER VAPOR IMAGERY IN THE OFFSHORE ATLANTIC WATERS...WILL ADVECT WESTWARD AND COVER MUCH OF OUR REGION FROM LATE TOMORROW THROUGH THE REST OF THE WORK WEEK. THIS DRY AIR WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...WITH DEWPOINTS INLAND FALLING TO NEAR 60 DEGREES DURING THE AFTERNOON HOURS. ENHANCED EASTERLY FLOW MAY DRIVE A FEW SHOWERS ONSHORE DURING THE MORNING HOURS ON THURSDAY...BUT STRONG SUBSIDENCE SHOULD LIMIT COVERAGE TO ISOLATED AS THIS ACTIVITY MOVES INLAND DURING THE AFTERNOON. HIGHS WILL RANGE FROM NEAR 90 WELL INLAND TO THE LOWER 80S AT THE COAST. LOWS WILL FALL TO THE MID 60S INLAND...WITH LOWER 70S AT THE COAST. .LONG TERM (SATURDAY THROUGH TUESDAY)... A TROUGH ALOFT WILL GRADUALLY DIG SOUTHEASTWARD FROM THE PLAINS STATES TO THE LOWER MISSISSIPPI VALLEY. THIS WEATHER PATTERN WILL MAINTAIN A RIDGE OVER OUR REGION...ALBEIT AT A WEAKENED STATE. LESS SUBSIDENCE SHOULD ALLOW FOR AN INCREASE IN DIURNAL CONVECTIVE COVERAGE ALONG MESOSCALE BOUNDARIES SUCH AS THE ATLANTIC AND GULF COAST SEA BREEZES THIS WEEKEND. LOW-LEVEL EASTERLY FLOW WILL FOCUS SCATTERED AFTERNOON AND EVENING ACTIVITY INLAND...WITH ISOLATED NOCTURNAL AND MORNING SHOWER ACTIVITY POSSIBLE IN THE COASTAL COUNTIES. AS THE SHORTWAVE DIGS INTO THE LOWER MISSISSIPPI VALLEY...INCREASING SOUTHWEST FLOW ALOFT MAY FINALLY BRING MORE CONVECTIVE ACTIVITY TO COASTAL LOCATIONS EARLY NEXT WEEK. WILL KEEP SCATTERED DIURNAL COVERAGE IN THE FORECAST GRIDS FOR NOW. HIGHS WILL REMAIN NEAR 90 INLAND...AND THE MID 80S AT THE COAST. LOWS WILL RANGE FROM THE UPPER 60S INLAND TO THE MID 70S AT THE COAST. && .AVIATION... PRIMARILY EXPECTING VFR CONDITIONS TO PREVAIL. ONE EXCEPTION WILL BE AT THE GNV TERMINAL THIS AFTERNOON WHERE THERE IS A CHANCE FOR A BRIEF PERIOD OF IFR CONDITIONS WITH GUSTY WINDS IN THUNDERSTORM ACTIVITY. WILL JUST CARRY VCTS FOR NOW SINCE THE HIGHEST COVERAGE IS EXPECTED TO REMAIN JUST WEST OF GAINESVILLE. INLAND THUNDERSTORMS WILL WIND DOWN THIS EVENING WITH VFR PREVAILING OVERNIGHT. && .MARINE... EASTERLY WINDS 10 TO 15 KNOTS WILL INCREASE BRIEFLY TO 15 TO 20 KNOTS OVER THE OFFSHORE ZONES THIS EVENING...BUT DURATIONS ARE EXPECTED TO BE TOO BRIEF TO WARRANT AN SCEC HEADLINE. WINDS WILL BECOME MORE NORTHEASTERLY THURSDAY NIGHT THROUGH SATURDAY AS THE ATLANTIC RIDGE RE-ORIENTS ITSELF...BUT SPEEDS WILL MOSTLY REMAIN BELOW CAUTION SPEEDS...WITH THE EXCEPTION FOR A FEW HOURS EACH EVENING DURING THE DAILY WIND SURGE AROUND SUNSET. SEAS OFFSHORE MAY APPROACH CAUTION CRITERIA ON FRIDAY AND FRIDAY NIGHT. ONSHORE WINDS WILL PERSIST INTO EARLY NEXT WEEK...BUT SPEEDS AND SEAS WILL SLOWLY SUBSIDE THIS WEEKEND AS THE ATLANTIC RIDGE NUDGES EASTWARD. RIP CURRENTS: MODERATE RISK CONTINUES THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 88 66 89 / 40 40 20 10 SSI 72 83 71 82 / 10 10 20 20 JAX 69 86 67 85 / 10 10 20 20 SGJ 72 84 72 83 / 10 10 10 20 GNV 67 90 66 89 / 50 10 10 20 OCF 69 90 68 88 / 30 10 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/NELSON/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1047 AM EDT TUE MAY 26 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-271000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA- BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL- COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1047 AM EDT TUE MAY 26 2015 ...STRONG STORMS POSSIBLE NEAR THE I-75 CORRIDOR LATE TODAY... ...ELEVATED RIP CURRENT RISK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS STORMS WILL DEVELOP ON THE GULF COAST SEABREEZE NEAR THE I-75 CORRIDOR LATE THIS AFTERNOON. THIS ACTIVITY WILL THEN DRIFT SLOWLY TO THE EAST TOWARDS THE HIGHWAY 301 CORRIDOR THROUGH THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS...EXCESSIVE LIGHTNING...AND LOCALLY HEAVY RAINFALL DUE TO SLOW STORM MOVEMENT. ONSHORE WINDS AND EASTERLY SWELLS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED RIP CURRENT RISK WILL PERSIST THROUGH THE WEEK. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER INLAND AREAS THROUGH FRIDAY. STORMS WILL BECOME MORE NUMEROUS THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EDT TUE MAY 26 2015 FLZ036-262200- ALACHUA FL- 516 PM EDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ALACHUA COUNTY UNTIL 600 PM EDT... AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARCHER...OR 13 MILES NORTHEAST OF BRONSON...MOVING NORTHWEST AT 10 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... ALACHUA...HIGH SPRINGS...ARCHER AND NEWBERRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2954 8239 2954 8264 2975 8265 2977 8249 TIME...MOT...LOC 2116Z 148DEG 10KT 2962 8255 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT TUE MAY 26 2015
FLZ021-022-262200-
COLUMBIA FL-SUWANNEE FL-
522 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 600 PM EDT...
AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLUMBIA...OR NEAR ICHETUCKNEE SPRING...MOVING NORTH AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...ICHETUCKNEE SPRING...COLUMBIA...FORT WHITE AND HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3022 8266 2996 8262 2991 8277 2993 8277
2993 8278 2994 8279 2993 8279 2993 8281
2991 8283 2991 8284 3014 8288
TIME...MOT...LOC 2122Z 167DEG 16KT 3002 8273
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT TUE MAY 26 2015
FLZ040-262145-
MARION FL-
524 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
545 PM EDT...
AT 524 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAINBOW LAKES ESTATES...MOVING NORTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
RAINBOW LAKES ESTATES...FLEMINGTON AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2922 8253 2922 8240 2948 8240 2949 8227
2915 8228 2912 8253
TIME...MOT...LOC 2124Z 161DEG 10KT 2920 8240
NELSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 5 SE JENNINGS 30.54N 83.05W
05/26/2015 HAMILTON FL 911 CALL CENTER
POWERLINE DOWN REPORTED ALONG HIGHWAY 41. TIME ESTIMATED
BY RADAR.
&&
ASHASHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 539 PM EDT TUE MAY 26 2015 GAZ132-149-262230- ATKINSON GA-COFFEE GA- 539 PM EDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ATKINSON AND SOUTH CENTRAL COFFEE COUNTIES UNTIL 630 PM EDT... AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOUGLAS...MOVING NORTH AT 25 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... DOUGLAS AND BROXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3135 8280 3135 8294 3168 8296 3167 8281 TIME...MOT...LOC 2139Z 177DEG 20KT 3143 8289 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT TUE MAY 26 2015
GAZ162-163-262230-
CLINCH GA-ECHOLS GA-
544 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND SOUTHWESTERN CLINCH
COUNTIES UNTIL 630 PM EDT...
AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STATENVILLE...MOVING NORTH AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
STATENVILLE...DU PONT...NEEDMORE AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3102 8297 3100 8260 3059 8262
3063 8314
TIME...MOT...LOC 2144Z 179DEG 22KT 3075 8299
NELSONThe Moody AFB radar (KVAX), 50 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
Trees and power lines were damaged at Norman Gillis Road and U.S. Highway 158. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568953, 568954.